Alert archive / Wyoming / Red Flag Warnings in 2013
Red Flag Warning 2, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Jun 20, 2013, 1:45 AM MDT for Johnson County, Natrona County, Wyoming. It took effect at Jun 20, 2013, 2:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2013, 1:45 AM MDT (07:45 UTC)
- In effect from
- Jun 20, 2013, 2:00 PM MDT
- Expired
- Jun 20, 2013, 8:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Riverton, WY
Counties Johnson County, WY, Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 152 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 7.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4759 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
480 WWUS85 KRIW 200745 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 145 AM MDT THU JUN 20 2013 ...VERY DRY WINDY AND UNSTABLE AGAIN TODAY... .A DRY COLD FRONTAL PASSAGE OVERNIGHT OFFERED VERY LITTLE RH RECOVERY HOWEVER IT WILL COOL TEMPERATURES DOWN TO NEAR AVERAGE. UNFORTUNATELY RELATIVE HUMIDITY WILL END UP BEING LOWER THAN PREVIOUSLY HOPED...BOTTOMING OUT AROUND 10 PERCENT AGAIN AS THE SOUTHWEST FLOW SETS UP AND DRAWS IN MORE DRY AIR FROM COLORADO. AN UPPER LOW WILL ENSURE DEEP MIXING THIS AFTERNOON...WHICH WILL MIX DOWN 30 TO 40 MPH WINDS AT TIMES AS WELL AS ENSURE A HAINES INDEX OF 6. A SURFACE LOW COULD SET UP OVER SOUTHERN JOHNSON COUNTY... WHICH WILL INCREASE SUSTAINED WIND SPEEDS TO THE 15 TO 20 MPH RANGE THIS AFTERNOON. WYZ280-300-202030- /O.NEW.KRIW.FW.W.0002.130620T2000Z-130621T0200Z/ NATRONA COUNTY/CASPER BLM-CASPER MOUNTAIN- 145 AM MDT THU JUN 20 2013 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR VERY LOW HUMIDITY...STRONG WIND...A HIGH HAINES INDEX AND DRY FUELS FOR FIRE WEATHER ZONES 280 AND 300... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR VERY LOW HUMIDITY...STRONG WIND...A HIGH HAINES INDEX AND DRY FUELS...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 280 AND 300. * WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TIMING...VERY POOR RH RECOVERY OVERNIGHT WILL LEAD TO RAPIDLY DROPPING RELATIVE HUMIDITIES TODAY...BOTTOMING OUT INTO THE SINGLE DIGITS BY EARLY AFTERNOON. WINDS WILL TAKE A BIT LONGER TO PICK UP TODAY...WITH FREQUENT GUSTS OVER 25 MPH EXPECTED BY 1400. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * TEMPERATURES...HIGHS IN THE LOW TO MID 80S. * IMPACTS...VERY LOW HUMIDITY AND A HAINES INDEX OF 6 WILL BE JOINED BY FREQUENT WIND GUSTS OVER 25 MPH THIS AFTERNOON TO RAISE FIRE DANGER ACROSS NATRONA COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/RIVERTON
3 follow-up statements
482 WWUS85 KRIW 201859 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1259 PM MDT THU JUN 20 2013 ...VERY DRY WINDY AND UNSTABLE AGAIN TODAY... .A DRY COLD FRONT LAST NIGHT OFFERED VERY LITTLE RH RECOVERY...AND IT HAS ALREADY GOTTEN BACK DOWN TO AND BELOW 10 PERCENT. THE UPPER LOW IN THE PACIFIC NORTHWEST WILL CONTINUE TO ENSURE GOOD MIXING THIS AFTERNOON...WHICH WILL HELP WIND GUSTS OVER 30 MPH AT TIMES THROUGH THE EARLY EVENING. EXPECTED NIGHTTIME STORMS IN NORTHEAST WYOMING SHOULD SHIFT THE WIND TO THE NORTHEAST AND CONSIDERABLY INCREASE THE HUMIDITY VALUES. WYZ280-300-210200- /O.CON.KRIW.FW.W.0002.130620T2000Z-130621T0200Z/ NATRONA COUNTY/CASPER BLM-CASPER MOUNTAIN- 1259 PM MDT THU JUN 20 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR VERY LOW HUMIDITY...STRONG WIND...A HIGH HAINES INDEX...AND DRY FUELS FOR FIRE WEATHER ZONES 280 AND 300... * AFFECTED AREA...FIRE WEATHER ZONES 280 AND 300. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TIMING...VERY POOR RH RECOVERY OVERNIGHT HAS LEAD TO LOW RELATIVE HUMIDITIES TODAY...BOTTOMING OUT INTO THE SINGLE DIGITS BY EARLY AFTERNOON. WINDS WILL TAKE A BIT LONGER TO PICK UP TODAY...WITH FREQUENT GUSTS OVER 25 MPH EXPECTED BY 1400. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * TEMPERATURES...HIGHS AROUND 80. * IMPACTS...VERY LOW HUMIDITY AND A HAINES INDEX OF 6 WILL BE JOINED BY FREQUENT WIND GUSTS OVER 25 MPH THIS AFTERNOON TO RAISE FIRE DANGER ACROSS NATRONA COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/RIVERTON MCDONALD
748 WWUS85 KRIW 202154 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 354 PM MDT THU JUN 20 2013 ...VERY DRY WINDY AND UNSTABLE AGAIN TODAY... .A DRY COLD FRONT LAST NIGHT OFFERED VERY LITTLE RH RECOVERY... AND IT HAS ALREADY GOTTEN BACK DOWN TO AND BELOW 10 PERCENT. THE UPPER LOW IN THE PACIFIC NORTHWEST WILL CONTINUE TO ENSURE GOOD MIXING THIS AFTERNOON...WHICH WILL HELP WIND GUSTS OVER 30 MPH AT TIMES THROUGH THE EARLY EVENING. EXPECTED NIGHTTIME STORMS IN NORTHEAST WYOMING SHOULD SHIFT THE WIND TO THE NORTHEAST AND CONSIDERABLY INCREASE THE HUMIDITY VALUES. WYZ281-210200- /O.EXA.KRIW.FW.W.0002.000000T0000Z-130621T0200Z/ JOHNSON COUNTY/CASPER BLM- 354 PM MDT THU JUN 20 2013 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR VERY LOW HUMIDITY...STRONG WIND...AND A HAINES INDEX OF 6 FOR FIRE WEATHER ZONE 281... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR VERY LOW HUMIDITY...STRONG WIND...AND A HAINES INDEX OF 6...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 281. * WINDS...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TIMING...SINGLE DIGIT HUMIDITY IS PRESENT ACROSS THE AREA THIS AFTERNOON...AND AREAS OF STRONG WIND WILL CONTINUE THROUGH THE EARLY EVENING HOURS. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * TEMPERATURES...HIGHS AROUND 80. * IMPACTS...VERY LOW HUMIDITY AND A HAINES INDEX OF 6 WILL BE JOINED BY FREQUENT WIND GUSTS OVER 25 MPH THIS AFTERNOON TO RAISE FIRE DANGER ACROSS JOHNSON COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ280-300-210200- /O.CON.KRIW.FW.W.0002.000000T0000Z-130621T0200Z/ NATRONA COUNTY/CASPER BLM-CASPER MOUNTAIN- 354 PM MDT THU JUN 20 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR VERY LOW HUMIDITY...STRONG WIND...A HIGH HAINES INDEX...AND DRY FUELS FOR FIRE WEATHER ZONES 280 AND 300... * AFFECTED AREA...FIRE WEATHER ZONES 280 AND 300. * WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TIMING...VERY POOR RH RECOVERY OVERNIGHT HAS LEAD TO LOW RELATIVE HUMIDITIES TODAY...BOTTOMING OUT INTO THE SINGLE DIGITS BY EARLY AFTERNOON. WINDS WILL TAKE A BIT LONGER TO PICK UP TODAY...WITH FREQUENT GUSTS OVER 25 MPH EXPECTED BY 1400. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * TEMPERATURES...HIGHS AROUND 80. * IMPACTS...VERY LOW HUMIDITY AND A HAINES INDEX OF 6 WILL BE JOINED BY FREQUENT WIND GUSTS OVER 25 MPH THIS AFTERNOON TO RAISE FIRE DANGER ACROSS NATRONA COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/RIVERTON
468 WWUS85 KRIW 210157 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 757 PM MDT THU JUN 20 2013 WYZ280-300-210300- /O.EXP.KRIW.FW.W.0002.000000T0000Z-130621T0200Z/ NATRONA COUNTY/CASPER BLM-CASPER MOUNTAIN- 757 PM MDT THU JUN 20 2013 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR VERY LOW HUMIDITY...STRONG WIND...A HIGH HAINES INDEX...AND DRY FUELS FOR FIRE WEATHER ZONES 280 AND 300... LOW HUMIDITY WILL REMAIN PRESENT FOR A COUPLE HOURS BEFORE REBOUNDING. WIND IS ALSO EXPECTED TO WEAKEN THROUGH THE EVENING HOURS. $$ WYZ281-210300- /O.EXP.KRIW.FW.W.0002.000000T0000Z-130621T0200Z/ JOHNSON COUNTY/CASPER BLM- 757 PM MDT THU JUN 20 2013 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR VERY LOW HUMIDITY...STRONG WIND...AND A HAINES INDEX OF 6 FOR FIRE WEATHER ZONE 281... LOW HUMIDITY WILL REMAIN PRESENT FOR A COUPLE HOURS BEFORE REBOUNDING. WIND IS ALSO EXPECTED TO WEAKEN THROUGH THE EVENING HOURS. $$ HTTP://WEATHER.GOV/RIVERTON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Jun 19, 10:56 PM MDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jun 19, 10:56 PM MDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1056 PM MDT WED JUN 19 2013 .SHORT TERM...TONIGHT THROUGH THURSDAY A NEGATIVELY TILTED UPPER LEVEL TROUGH HAS MOVED IN FROM THE PACIFIC NORTHWEST OVER IDAHO THIS AFTERNOON. CLOUD DEVELOPMENT CONTINUES ACROSS WESTERN WYOMING...WITH SHOWERS AND THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON AND INTO THE EVENING HOURS. SOME STORMS MAY BE RATHER HIGH BASED WITH THE VERY WARM AND DRY BOUNDARY LAYER...SO GUSTY OUTFLOW WINDS MORE THAN 40 OR 50 MPH ARE POSSIBLE FROM THE STORMS. STRONG DRY SOUTH TO SOUTHWEST FLOW HAS DEVELOPED AHEAD OF THE SYSTEM AS WELL ACROSS THE ENTIRE FORECAST AREA. THESE CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE INTO THE EVENING HOURS BEFORE A COLD FRONT PUSHES INTO WESTERN WYOMING EARLY IN THE EVENING. THE FRONT WILL MAKE ITS WAY EASTWARD ACROSS THE FORECAST AREA INTO THE EARLY MORNING HOURS ON THURSDAY...BRINGING COOLER TEMPS...HIGHER HUMIDITIES...AND A WIND SHIFT TO THE WEST NORTHWEST. AS THE FRONT PUSHES OVER THE ABSAROKAS...THERE IS A POSSIBILITY OF ENHANCED DOWNSLOPE WINDS FROM THE CODY TO CLARK AREA FROM 9 PM TO ABOUT 3 AM. WILL HAVE TO KEEP AN EYE ON OBSERVATIONS IN THE AREA. THE CENTER OF THE SYSTEM REMAINS TO OUR NORTHWEST AND MOVES SLIGHTLY TO THE NE INTO WESTERN MONTANA. THUS ON THURSDAY SOUTHWEST FLOW WILL RETURN TO THE AREA...ALTHOUGH THE WIND WILL BE LIGHTER WITH A WEAKER PRESSURE GRADIENT. TEMPERATURES WILL BE COOLER AS WELL AND THURSDAY MORNING WILL LIKELY SEE SOME NEAR FREEZING TEMPERATURES IN THE WESTERN VALLEYS. A SPECIAL WEATHER STATEMENT WILL BE ISSUED TO ADDRESS THE COOLER TEMPERATURES. HUMIDITY VALUES WILL NOT BE AS DRY AS WEDNESDAY TOO. THE MODELS ARE SUGGESTING VERY ISOLATED THUNDERSTORMS THURSDAY LATE AFTERNOON AROUND CASPER MOUNTAIN AND THE EASTERN BIG HORN MOUNTAINS. .LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY THERE WILL BE A COUPLE OF LINGERING SHOWERS AND THUNDERSTORMS ACROSS THE NORTHWEST IN THE EVENING BUT THESE SHOULD END WITH THE LOSS OF DAYTIME HEATING. ONE THING TO WATCH FOR LATER AT NIGHT IS THE POSSIBLE DEVELOPMENT OF NOCTURNAL THUNDERSTORMS FROM THE BIG HORN RANGE AND EASTWARD AS MODELS SHOW A 35 TO 40 KNOT LOW LEVEL JET SETTING UP IN THAT AREA ALONG WITH SOMEWHAT DEEPER MOISTURE THAN THE REST OF THE COUNTY WARNING AREA. THIS IS FAR FROM CERTAIN HOWEVER...SO FOR NOW WE HAVE KEPT ONLY ISOLATED POPS. SO PERHAPS A NOISY WAY TO WELCOME IN SUMMER AS THE SOLSTICE OCCURS AT 11:04 PM. THE MODELS ARE SPLIT FOR THE FIRST FULL DAY OF SUMMER ON FRIDAY WITH THE NAM SHOWING ENERGY AND MOISTURE MOVING A BIT FURTHER TO THE SOUTH WITH SOME CONVECTION ACROSS THE NORTHERN PORTIONS OF WYOMING WHILE THE GFS KEEPS THE PRECIPITATION FURTHER TO THE NORTH AND WEST ACROSS MONTANA. FOR NOW WE HAVE COMPROMISED WITH HAVING ISOLATED POPS ACROSS NORTHERN WYOMING AND THE REST OF THE AREA DRY. TEMPERATURES WILL BE RANGE FROM SOMEWHAT ABOVE NORMAL ACROSS AREAS EAST OF THE DIVIDE TO EVEN SLIGHTLY BELOW NORMAL IN THE WEST. AN UPPER LEVEL LOW OVER IDAHO IS THEN EXPECTED TO OPEN UP INTO THE TROUGH AND PROGRESS EASTWARD FOR THE START OF THE WEEKEND. SATURDAY HAS THE SAME EXCEPT THE MODELS HAVE FLIPPED WITH THE GFS THE WETTER MODELS AND THE NAM KEEPING MOST PRECIPITATION IN MONTANA. FOR NOW...WE MADE FEW CHANGES TO CONTINUITY GIVEN THE LACK OF MODEL RUN TO RUN CONSISTENCY. HOWEVER...AT THIS TIME IT DOES NOT LOOK LIKE AN ALL DAY WASHOUT FOR ANYWHERE. MOST MODELS HAVE THE AREA DRY ON SUNDAY WITH RIDGING BUILDING OVER THE AREA SO WE HAVE REMOVED ALL POPS FROM THE AREA. TEMPERATURES WILL ALSO WARM WITH FLOW BECOME SOUTHWEST. A MORE SUMMERTIME PATTERN LOOKS TO RETURN FOR EARLY NEXT WEEK WITH SOME RIDGING BUILDING ACROSS THE ROCKIES. A COUPLE OF SHORTWAVES WILL RIDE OVER THE RIDGE IN THE CLASSIC RING OF FIRE PATTERN. THIS WOULD MEAN A CHANCE OF CONVECTION ACROSS NORTHERN WYOMING WITH WARM TO HOT TEMPERATURES ACROSS MOST OF THE CENTRAL AND SOUTHERN PORTIONS OF THE STATE. THE MODELS THEN SPLIT FOR WEDNESDAY WITH THE GFS KEEPING THE RIDGE A BIT FURTHER TO THE SOUTH WITH MAYBE MORE SHOWERS AND THUNDERSTORMS IN THE NORTHWEST. MEANWHILE...THE 12Z EUROPEAN SHOWS A POSSIBLE DEATH RIDGE IN THE ROCKIES BY PLANTING 598 UPPER LEVEL HIGH OVER WESTERN COLORADO BY WEDNESDAY EVENING. THIS WOULD LEAD TO...IN THE WORDS OF THE CLASSIC KOOL AND THE GANG SONG..WEATHER THAT IS TOO HOT...TOO HOT...TOO HOT BABY FOR A LOT OF PEOPLE. DID NOT GO THAT WARM YET...BUT MOST BASIN LOCATIONS SHOULD BE INTO THE 90S NEVERTHELESS. && AVIATION.../06Z ISSUANCE/ GUSTY WIND WILL REMAIN POSSIBLE THROUGH AROUND 10Z...THOUGH LIGHTER WIND WILL BE FOUND AT THE MAJORITY OF TERMINALS. OTHER THAN WIND...GENERALLY VFR CONDITIONS WILL BE FOUND THROUGH THE OVERNIGHT HOURS. WIND IS EXPECTED TO INCREASE AFTER 21Z THURSDAY...THOUGH IS NOT EXPECTED TO BE AS STRONG AS WIND EXPERIENCED ON WEDNESDAY. A FEW VERY LIGHT SHOWERS MAY BE FOUND ACROSS PORTIONS OF CENTRAL AND NORTHERN WYOMING...THOUGH ARE NOT EXPECTED TO HAVE ANY SIGNIFICANT IMPACT ON LOCAL TERMINALS. THIS LIGHT SHOWER ACTIVITY SHOULD BE SHORT LIVED...WITH GENERALLY DRY CONDITIONS ANTICIPATED BY 12Z. ANOTHER DISTURBANCE WILL MOVE ACROSS THE AREA THURSDAY AFTERNOON. THIS DISTURBANCE WILL AGAIN GENERATE SHOWERS AND THUNDERSTORMS...MAINLY ACROSS THE NORTHWESTERN MOUNTAINS. MOST ACTIVITY SHOULD REMAIN CONFINED TO THE MOUNTAINS...THOUGH SOME ROGUE SHOWERS MOVING THROUGH THE JACKSON VALLEY. SHOULD SHOWERS IMPACT KJAC...THEY WOULD RESULT IN BRIEF MVFR CONDITIONS WITH STRONGER WIND. MOST SHOWER ACTIVITY SHOULD TAPER OFF BY 06Z...WITH A FEW LINGERING SHOWERS ACROSS THE NORTHERN MOUNTAINS. && .FIRE WEATHER... THE UPPER LEVEL LOW CONTINUES TO APPROACH WYOMING LATE THIS AFTERNOON WITH CLOUDS DEVELOPING NICELY IN THE WESTERN PART OF THE STATE. STRONG DRY VERY WARM SOUTH TO SOUTHWEST FLOW HAS DEVELOPED AHEAD OF THE SYSTEM ACROSS SOUTHERN AND CENTRAL WYOMING. A RED FLAG WARNING IS IN EFFECT UNTIL 10 PM THIS EVENING FOR FOUR ZONES IN NORTH CENTRAL WYOMING WHERE FUELS ARE NOW CRITICAL. ALTHOUGH SIMILAR OR STRONGER CONDITIONS ARE PRESENT ELSEWHERE ACROSS WESTERN AND CENTRAL WY...ALL OTHER FIRE WEATHER ZONES ARE NOT CRITICAL AT THIS TIME. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE STILL EXPECTED LATE THIS AFTERNOON AND EVENING ACROSS WESTERN WYOMING WITH VERY LITTLE PRECIPITATION EXPECTED FROM THE STORMS. THE INSTABILITY IS LIKELY TO LAST UNTIL ABOUT MIDNIGHT IN YNP. A DRY COLD FRONT WILL PUSH FROM WEST TO EAST THROUGH THE AREA STARTING AROUND 7PM ALONG THE WESTERN BORDER...AND PUSHING INTO CENTRAL WYOMING AFTER MIDNIGHT. HIGHER ELEVATION TEMPERATURES IN WESTERN WYOMING WILL DROP CONSIDERABLY OVERNIGHT. THURSDAY LOOKS TO BE COOLER AND LESS WINDY THAN WEDNESDAY...WITH SLIGHTLY HIGHER HUMIDITIES AS WELL WITH VERY LITTLE CHANCE OF ANY SHOWERS OR STORMS. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MCDONALD LONG TERM...HATTINGS AVIATION...BRANHAM FIRE WEATHER...MCDONALD
Hazardous weather outlook, Jun 19, 5:00 AM MDT, 20 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT WED JUN 19 2013 WYZ001>020-022>030-201100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT WED JUN 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT WARM...VERY DRY AND BREEZY/WINDY CONDITIONS ACROSS SOUTH AND CENTRAL WYOMING WILL INCREASE THE FIRE RISK. A FEW THUNDERSTORMS ARE POSSIBLE ACROSS YELLOWSTONE AND TETON NATIONAL PARKS THIS AFTERNOON...ANY STORMS OR EVEN SHOWERS COULD PRODUCE STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY...WARM...VERY DRY AND BREEZY/WINDY CONDITIONS ACROSS SOUTH AND CENTRAL WYOMING WILL INCREASE THE FIRE RISK. SATURDAY...ISOLATED TO SCATTERED THUNDERSTORMS ACROSS NORTHERN WYOMING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER. THANK YOU. TEAM RIVERTON
Nearby
Red Flag Warnings in Wyoming, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.